Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 11, 2004, 3:09 PM MDT for El Paso County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 3:09 PM MDT (21:09 UTC)
- Expired
- Aug 11, 2004, 4:00 PM MDT
- In force
- 51 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 112109 SVRELP TXC141-112200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 308 PM MDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EL PASO COUNTY IN TEXAS INCLUDING THE CITY OF MONTANA VISTA AND THE HUECO TANKS AREA * UNTIL 400 PM MDT * AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF MONTANA VISTA...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR MONTANA VISTA BY 325 PM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3199 10601 3200 10629 3169 10627 3168 10601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:30 PM MDT, 39 minutes earlier.
Area forecast discussion, Aug 11, 2:30 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 230 PM MDT WED AUG 11 2004 SYNOPSIS... ALTHOUGH MOISTURE IS LIMITED ALOFT THERE IS JUST ENOUGH LOW LEVEL MOISTURE TO PRODUCE ISOLATED THUNDERSTORMS ACROSS THE BORDERLAND THIS EVENING. HIGH PRESSURE ALOFT IS BEGINNING TO SHIFT WEST AND THAT WILL HELP TO INCREASE AERIAL COVERAGE OF STORMS OVER THE NEXT FEW DAYS. A WEAK BACKDOOR COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST TONIGHT. TEMPERATURES WILL TREND SLIGHTLY COOLER THROUGH THE WEEKEND. ALOFT A SHARP DISTURBANCE WILL TRACK OVER SOUTHEAST NEW MEXICO OVERNIGHT. THUS STORM CHANCES ARE BEST OVER AREAS EAST OF THE RIO GRANDE TONIGHT. FOR THURSDAY THE ENTIRE REGION HAS A BETTER CHANCE OF AFTERNOON AND EVENING STORMS. MOISTURE WILL INCREASE OVER THE WEEKEND AND ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. THE REGION LOOKS TO DRY OUT SOMEWHAT BY MONDAY THUS REDUCING RAIN CHANCES NEXT WEEK. DISCUSSION... ALOFT UPPER LEVEL HIGH PRESSURE BEGINNING TO RECEDE TO THE WEST. THIS PUTS THE AREA UNDER NW FLOW ALOFT AND OPEN THE DOOR TO ALLOW SHORTWAVE DISTURBANCES TO TRACK OVER THE EASTERN HALF OF THE CWFA. DISTURBANCE LAST NIGHT SHIFTED EAST AND DID NOT AFFECT THE REGION. TONIGHT THE BORDERLAND WILL SEE A SURFACE BASED EAST PUSH OUT OF THE PLAINS. SURFACE OBSERVATIONS EAST OF THE SACS AND GUADALUPES SHOW THE PUSH HUNG UP ON THE MOUNTAINS THIS AFTERNOON. ALOFT A SHARP SHORT WAVE IS PROGGED TO DIVE SE OVER THE ROSWELL AREA. WE WILL PROBABLY MISS OUT ON THE DYNAMICS PROVIDED BY THAT SYSTEM...BUT THE LL COLD FRONT MAY HELP SPAWN SOME NOCTURNAL CONVECTION. THUS FOR TONIGHT BEST STORM CHANCES APPEAR TO BE THE RIO GRANDE VALLEY EAST WARD. FOR THURSDAY THE EAST PUSH ADVANCES TO THE DIVIDE AND HANGS OVER THE WESTERN CWFA. THUS THE WESTERN CWFA WILL BE PRIMED FOR BETTER STORM CHANCES WITH THE PRESENCE OF SURFACE CONVERGENCE. THE UPPER LEVELS SHOW TO BE AMBIGUOUS WITH NO CLEAR DISTURBANCES TRACKING OVER. THUS MORE OF A BROAD SCALE APPROACH TO THE POP DISTRIBUTION. WITH THE UPPER HIGH WELL WEST FRIDAY THE MOISTURE LEVELS LOOK TO INCREASE AND THE VERTICAL DISTRIBUTION INCREASED AS MOISTURE DEEPENS OVER THE AREA. THIS ALL FROM THE GFS AND POPS LOOKS SUBSTANTIALLY INCREASED FOR SATURDAY. IT APPEARS THAT THE MOISTURE HANGS OVER THE AREA FOR SUNDAY...AND BEGINS TO WANE ON MONDAY. THUS WILL CONTINUE POPS THOSE AFTERNOON AND EVENINGS BEFORE PULLING POPS FOR THE REST OF THE PACKAGE. TEMPS SHOULD PEAK TODAY...MAKE A MODERATE RETREAT THROUGH THE WEEKEND...AND WARM BACK UP EARLY NEXT WEEK. PRELIMINARY NUMBERS... EL PASO BB 072/095 072/092 071 21323 ALAMOGORDO BB 065/091 066/088 066 21323 LAS CRUCES BB 069/095 069/092 069 21323 CLOUDCROFT BB 044/069 045/068 045 33433 TRUTH OR CONSEQUENCES BB 067/094 068/091 068 22323 SILVER CITY BB 060/090 061/085 060 13333 DEMING BB 067/095 067/092 068 11323 LORDSBURG BB 069/097 068/092 068 12323 SIERRA BLANCA BB 064/090 065/087 065 31333 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 14 / BIRD
Hazardous weather outlook, Aug 11, 11:00 AM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT WED AUG 11 2004 NMZ022>025-030>032-TXZ055-056-112100- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1100 AM MDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED MOUNTAIN THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW STORMS ARE POSSIBLE ACROSS THE LOWLANDS LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN... CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. WITH THE BEST AERIAL COVERAGE OF STORMS LIKELY ON THURSDAY AND FRIDAY FROM THE RIO GRANDE VALLEY EAST. ADDITIONAL MOISTURE LOOKS TO WORK INTO THE AREA FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BIRD
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.